Tramadol Withdrawal Symptoms

Overview of Common Tramadol Withdrawal Symptoms

When it comes to Tramadol, there are a number of misconceptions. However, one of the biggest is that a person will never have to worry about withdrawal symptoms since this drug is a synthetic opioid opposed to a narcotic. While this sounds good in theory, the truth is that there are situations when withdrawals occur. One of the most important things a person can do whenever prescribed Tramadol or any drug is to conduct research in an effort to gain as much knowledge possible or gain insight from a qualified doctor.

Tramadol is a very powerful pain reliever. Even though this medication is non-narcotic, it is considered equivalent to morphine and hydrocodone. Interestingly, when Tramadol was first offered to the public, the manufacturer indicated there was low potential for abuse and while this is still true, there are certain situations in which dependency and/or addiction can occur.

Even so, since the initial time Tramadol became available to today, experts have discovered there are some complexities associated with this drug. For instance, Tramadol was formulated to treat moderate to moderately severe pain, which is still true, but this drug is also used for a variety of health issues and symptoms. It has also been discovered that even though the drug is non-narcotic, there is a greater risk for dependency and addiction than first believed.

Typical Symptoms

Keep in mind that every person will have unique Tramadol withdrawal symptoms but in general, the experience would be much the same. Following are some examples of symptoms an individual would likely experience as the effects of this drug diminish:

  • Aggressiveness
  • Anxiety
  • Chills
  • Depression
  • Diarrhea
  • Flu-Like Symptoms
  • Hallucinations
  • Headaches
  • Insomnia
  • Irritability
  • Mood Swings
  • Nausea
  • Nightmares
  • Poor Appetite
  • Sweating
  • Tingling Sensations
  • Tremors

Remember, the degree of severity depends on several factors such as length taking the drug, dosage, and the way the individual's body and mind respond. Some people will go through Tramadol withdrawal symptoms for a few days or weeks while others go through months of difficulty. We want to point out that rather than struggle, it would be highly recommended to meet with a doctor in an effort to make the symptoms more tolerable. Of course if a person has concerns at any time, a doctor should be notified so dose could be reviewed as a means of reducing or preventing symptoms.

Most people who have experienced Tramadol withdrawal symptoms and taken antidepressants state the experience of discontinuation is much the same. The challenge is that doctors do not currently have set guidelines for dealing with this issue in that the Food and Drug Administration or FDA has not provided anything. However, it is also important to know that at no time should someone simply stop taking this medication since this can complicate the problem.

Because every person is different, there is no specific dose at which point withdrawal when stopping would become an issue. Instead, anyone who takes Tramadol should become aware of the risks surrounding possible dependency and/or addiction, as well as signs of withdrawal. Once symptoms are noted, an appointment should be made with the doctor prescribing the medication.

In addition to the withdrawal symptoms associated with getting off Tramadol there remains concern regarding the health issue for which the drug was prescribed in the first place. In other words, there are times when symptoms of the disease, disorder, or condition being treated become relatively severe while trying to wean off Tramadol. This is a prime example of why working with a doctor is so critical since the original problem would still need to be treated while changing medication or dealing with withdrawal issues.

Something else to consider is that while physical withdrawal symptoms are very real, there is also the issue of psychological symptoms. As an example, once a person becomes dependent or addicted to Tramadol, the thought or actual experience of reducing dosage or stopping the medication altogether can take a toll. In this case, an individual might have trouble sleeping, feel extremely anxious, become claustrophobic, or even go through periods of depression. Both are bad but some people strongly believe the psychological withdrawal symptoms are worse.

We cannot stress enough the importance of working closely with a doctor who is knowledgeable about Tramadol but also side effects and potential withdrawal. Having a professional to turn to is the key to getting but also keeping symptoms under control until the point of disappearing altogether. Because the risk of withdrawal has increased over the years, doctors now have more viable solutions to help.

Related Posts